Alert archive / North Carolina / Wind Advisories in 2020

Wind Advisory 9, NWS Wakefield, VA

November 29, 20209 counties in North Carolina; 4 counties in Virginia; 4 counties in Maryland

NWS Wakefield, VA issued this wind advisory at Nov 29, 2020, 3:21 PM EST for 9 counties in North Carolina; 4 counties in Virginia; 4 counties in Maryland. It took effect at Nov 30, 2020, 3:41 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2020, 3:21 PM EST (20:21 UTC)
In effect from
Nov 30, 2020, 3:41 AM EST
Expired
Nov 30, 2020, 5:58 PM EST
In force
14 hr
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Bertie County, NC, Camden County, NC, Chowan County, NC, Currituck County, NC, Gates County, NC, Hertford County, NC, Northampton County, NC, Pasquotank County, NC, Perquimans County, NC, Accomack County, VA, City of Chesapeake, VA, City of Virginia Beach, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 67 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2020-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2020-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2094 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

837 
WWUS71 KAKQ 292021
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
321 PM EST Sun Nov 29 2020

MDZ021>025-VAZ099-100-300430-
/O.NEW.KAKQ.WI.Y.0009.201130T1100Z-201130T2300Z/
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, Snow Hill, Ocean City, Chincoteague, 
Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, 
Fishermans Island, Kiptopeke, Kiptopeke State Park, 
and Plantation
321 PM EST Sun Nov 29 2020

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Maryland, Dorchester, Wicomico, Somerset, Inland 
  Worcester and Maryland Beaches Counties. In Virginia, Accomack 
  and Northampton Counties.

* WHEN...From 6 AM to 6 PM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
5 follow-up statements
835 
WWUS71 KAKQ 300205
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
905 PM EST Sun Nov 29 2020

MDZ021>025-VAZ099-100-301015-
/O.CON.KAKQ.WI.Y.0009.201130T1100Z-201130T2300Z/
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, Snow Hill, Ocean City, Chincoteague, 
Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, 
Fishermans Island, Kiptopeke, Kiptopeke State Park, 
and Plantation
905 PM EST Sun Nov 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EST MONDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In Maryland, Dorchester, Wicomico, Somerset, Inland 
  Worcester and Maryland Beaches Counties. In Virginia, Accomack 
  and Northampton Counties.

* WHEN...From 6 AM to 6 PM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
376 
WWUS71 KAKQ 300841
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
341 AM EST Mon Nov 30 2020

NCZ017-102-VAZ098-301645-
/O.EXB.KAKQ.WI.Y.0009.201130T0841Z-201130T2100Z/
Western Currituck-Eastern Currituck-Virginia Beach-
Including the cities of Knotts Island, Corolla, Back Bay, 
Bayside, Cape Henry, Dam Neck, Gallups Corner, Kempsville, 
and London Bridge
341 AM EST Mon Nov 30 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Southeast to south winds 20 to 30 mph with gusts up to 
  45 mph.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Western Currituck and Eastern Currituck Counties.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ012>016-030>032-VAZ095>097-301645-
/O.EXB.KAKQ.WI.Y.0009.201130T1500Z-201130T2100Z/
Northampton-Hertford-Gates-Pasquotank-Camden-Bertie-Chowan-
Perquimans-Norfolk/Portsmouth-Suffolk-Chesapeake-
Including the cities of Margarettsville, Ahoskie, Corapeake, 
Elizabeth City, Horseshoe, Lilly, Sharon, Quitsna, Edenhouse, 
Merry Hill, Midway, Windsor, Cape Colony, Edenton, Hancock, 
Macedonia, Mavaton, Saint Johns, Valhalla, Jacocks, Woodville, 
Downtown Norfolk, Ghent, Norfolk International Arpt, Norfolk NAS,
Norview, Ocean View, Wards Corner, Chuckatuck, Cleopus, 
Crittenden, Deanes, Downtown Suffolk, Driver, Elwood, 
Mount Pleasant, Bowers Hill, Chesapeake Airport, Deep Creek, 
Fentress, Great Bridge, and Greenbrier
341 AM EST Mon Nov 30 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST
THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Virginia and northeast North 
  Carolina.

* WHEN...From 10 AM this morning to 4 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MDZ021>025-VAZ099-100-301645-
/O.EXT.KAKQ.WI.Y.0009.201130T0841Z-201130T2300Z/
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, Snow Hill, Ocean City, Chincoteague, 
Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, 
Fishermans Island, Kiptopeke, Kiptopeke State Park, 
and Plantation
341 AM EST Mon Nov 30 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Southeast to south winds 25 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...In Maryland, Dorchester, Wicomico, Somerset, Inland 
  Worcester and Maryland Beaches Counties. In Virginia, Accomack 
  and Northampton Counties.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
703 
WWUS71 KAKQ 301443
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
943 AM EST Mon Nov 30 2020

MDZ021>025-VAZ099-100-302245-
/O.CON.KAKQ.WI.Y.0009.000000T0000Z-201130T2300Z/
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, Snow Hill, Ocean City, Chincoteague, 
Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, 
Fishermans Island, Kiptopeke, Kiptopeke State Park, 
and Plantation
943 AM EST Mon Nov 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Southeast to south winds 25 to 35 mph with gusts up to 
  50 mph expected.

* WHERE...In Maryland, Dorchester, Wicomico, Somerset, Inland 
  Worcester and Maryland Beaches Counties. In Virginia, Accomack 
  and Northampton Counties.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ017-102-VAZ098-302100-
/O.CON.KAKQ.WI.Y.0009.000000T0000Z-201130T2100Z/
Western Currituck-Eastern Currituck-Virginia Beach-
Including the cities of Knotts Island, Corolla, Back Bay, 
Bayside, Cape Henry, Dam Neck, Gallups Corner, Kempsville, 
and London Bridge
943 AM EST Mon Nov 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Southeast to south winds 20 to 30 mph with gusts up to 
  45 mph.

* WHERE...In Virginia, Virginia Beach. In North Carolina, 
  Western Currituck and Eastern Currituck Counties.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ012>016-030>032-VAZ095>097-302100-
/O.CON.KAKQ.WI.Y.0009.201130T1500Z-201130T2100Z/
Northampton-Hertford-Gates-Pasquotank-Camden-Bertie-Chowan-
Perquimans-Norfolk/Portsmouth-Suffolk-Chesapeake-
Including the cities of Margarettsville, Ahoskie, Corapeake, 
Elizabeth City, Horseshoe, Lilly, Sharon, Quitsna, Edenhouse, 
Merry Hill, Midway, Windsor, Cape Colony, Edenton, Hancock, 
Macedonia, Mavaton, Saint Johns, Valhalla, Jacocks, Woodville, 
Downtown Norfolk, Ghent, Norfolk International Arpt, Norfolk NAS,
Norview, Ocean View, Wards Corner, Chuckatuck, Cleopus, 
Crittenden, Deanes, Downtown Suffolk, Driver, Elwood, 
Mount Pleasant, Bowers Hill, Chesapeake Airport, Deep Creek, 
Fentress, Great Bridge, and Greenbrier
943 AM EST Mon Nov 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Virginia and northeast North 
  Carolina.

* WHEN...From 10 AM this morning to 4 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
880 
WWUS71 KAKQ 302035
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
335 PM EST Mon Nov 30 2020

NCZ012>017-030>032-102-VAZ095>098-302145-
/O.CAN.KAKQ.WI.Y.0009.000000T0000Z-201130T2100Z/
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-
Including the cities of Margarettsville, Ahoskie, Corapeake, 
Elizabeth City, Horseshoe, Lilly, Sharon, Knotts Island, Quitsna,
Edenhouse, Merry Hill, Midway, Windsor, Cape Colony, Edenton, 
Hancock, Macedonia, Mavaton, Saint Johns, Valhalla, Jacocks, 
Woodville, Corolla, Downtown Norfolk, Ghent, 
Norfolk International Arpt, Norfolk NAS, Norview, Ocean View, 
Wards Corner, Chuckatuck, Cleopus, Crittenden, Deanes, 
Downtown Suffolk, Driver, Elwood, Mount Pleasant, Bowers Hill, 
Chesapeake Airport, Deep Creek, Fentress, Great Bridge, 
Greenbrier, Back Bay, Bayside, Cape Henry, Dam Neck, 
Gallups Corner, Kempsville, and London Bridge
335 PM EST Mon Nov 30 2020

...WIND ADVISORY IS CANCELLED...

$$

MDZ021>025-VAZ099-100-302300-
/O.CON.KAKQ.WI.Y.0009.000000T0000Z-201130T2300Z/
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, Snow Hill, Ocean City, Chincoteague, 
Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, 
Fishermans Island, Kiptopeke, Kiptopeke State Park, 
and Plantation
335 PM EST Mon Nov 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Southeast to south winds 25 to 35 mph with gusts up to 50 
  mph expected.

* WHERE...In Maryland, Dorchester, Wicomico, Somerset, Inland 
  Worcester and Maryland Beaches Counties. In Virginia, Accomack 
  and Northampton Counties.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/akq
566 
WWUS71 KAKQ 302258
NPWAKQ

URGENT - WEATHER MESSAGE
National Weather Service Wakefield VA
558 PM EST Mon Nov 30 2020

MDZ021>025-VAZ099-100-010000-
/O.CAN.KAKQ.WI.Y.0009.000000T0000Z-201130T2300Z/
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Accomack-Northampton-
Including the cities of Cambridge, Salisbury, Crisfield, 
Princess Anne, Snow Hill, Ocean City, Chincoteague, 
Wallops Island, Melfa, Exmore, Cape Charles, Cheapside, 
Fishermans Island, Kiptopeke, Kiptopeke State Park, 
and Plantation
558 PM EST Mon Nov 30 2020

...WIND ADVISORY IS CANCELLED...


$$

For more information from the National Weather Service visit
https://weather.gov/akq

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Nov 29, 2:08 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Nov 29, 2:08 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
208 PM EST Sun Nov 29 2020

.SYNOPSIS...
High pressure slides off the Mid-Atlantic coast this afternoon
into this evening. A strong storm system will affect the region
late tonight into Monday afternoon. High pressure builds back in
from the southwest late Tuesday through Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1200 PM EST Sunday...

Only minor changes made to the forecast for the
aftn...sfc high over the area at midday, will slide off the
coast this aftn into this evening. This will yield increasing
aftn and early evening clouds. Mild today with highs from the
upper 50s to mid 60s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
As of 350 AM EST Sunday...

00Z/29 models (GFS,ECMWF,NAM) remain in very good agreement with
the timing/track/intensity of low pressure that will track from
the Gulf coast states NE along the Appalachian mountains this
evening into Mon evening. All three models are also slightly
faster (few hours) with the onset and exit of the main pcpn
batch that moves across the area.

Overrunning rain associated with the warm front, will push into
and across the region from WSW to ENE, generally from 10 pm this
evening through around noon on Mon. The rain could be heavy at
times, with isolated thunder possible. Additional showers/isolated
tstms generally shift E of I-95 for late Mon morning through
the aftn, as a dry slot pushes in from the SSW. Shear is impressive,
with models showing a strong LLJ (50-60 kts) nosing into the
area Mon morning through mid aftn, preceding the trailing sfc
cold front.

As is often the case, instability will be limited, and the greatest
threat for any strong/severe tstms will be along or just ahead
of the cold front in the warm sector. Area of greatest concern
will be along the SE coast, where somewhat warmer temps and
better mixing is expected due to slightly more favorable
instability parameters. Low-topped showers and embedded tstms,
with a few strong to locally severe wind gusts possible in some
of the more robust convective cells. Gusty winds with the
frontal passage are expected for most of the area. Apart from
any convective gusts, becoming breezy with gusts to 20-30 MPH
inland, 30-40 MPH along the coast Mon aftn and evening, as the
sky clears post-frontal. Will continue to highlight these
threats in the HWO.

As far as QPF goes, storm total QPF amounts look to avg 1.00 to
2.00" (most of it prior to Mon aftn with the overrunning rain).
Locally higher amounts will be possible given convective
elements that become possible during the day Mon. Clearing
conditions Mon aftn along and west of I-95, and a few hrs later
near the coast, as the cold front pushes to the coast and then
farther offshore. Will likely see clouds increase once again Mon
night/early Tue, as the parent upper trough starts to push into
the region. A few showers will be possible Tue morning into Tue
aftn, as the trough swings through.

High temps on Mon will range from the mid 60s extrm W/NW
counties, to the upper 60s to mid 70s elsewhere. Turning
sharply colder Mon night with temps falling to the mid 30s extrm
W to the lower to mid 40s at the coast. Turning drier and
markedly cooler on Tue, as cool (albeit quickly modifying)
Canadian airmass pushes across the region. Highs on Tue will
range from the mid 40s to the lower 50s. Becoming clear or
mostly clear and cold Tue night with lows in the upper 20s to
mid 30s.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 210 PM EST Sunday...

Medium range period begins cool and dry, with 1028+mb sfc high
pressure over the area on Thursday, before it slides offshore
into Friday. Temperatures will be near or just below climo
normal, with highs in the 50s. Not quite as cold Thu night in
developing return flow with early morning lows in the mid 30s to
low 40s.

Pattern transitions to a more active period late in the week
into next weekend, ahead of another developing potent mid/upper
level trough diving across the Canadian Prairies into the High
Plains Wed night/Thursday, which both deterministic runs and
the member ensembles evolve into a positively- tilted upper
trough by Friday night. However, the synoptic/sensible wx
details are a bit more in the air. Given the postively-tilted
trough, have favored the weaker/more progressive NAEFS/GEFS
solution for now...which would bring another round of
overrunning precip Friday into Saturday. Have maintained a
slight to low-end chance PoP at this time during this period.
Cold front should cross behind these showers, with drier
conditions settling in for the latter half of the weekend into
early next week.

Temperatures start off cool, but moderate back toward/above
climo by the end of the period ahead of the next approaching
cold front.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
As of 1235 PM EST Sunday...

VFR conditions expected to continue through the daylight hours
today into the first part of tonight. High/mid clouds will be
on the increase this afternoon and evening as a potent storm
system approaches the region from the SW. Mainly SE winds this
afternoon and evening at around 5 to 10 knots.

Conditions deteriorate later tonight into Monday morning as the
storm system lifts along the Appalachian mountains. Rain
showers and low ceilings overspread the region from the SW
generally after 03z. MVFR ceilings are expected at all TAF sites
later tonight with IFR conditions possible at RIC and SBY by
Monday morning. Heavier rain showers will also have the
potential to restrict visbilities at times. Finally, there will
be a threat of thunderstorms, especially ECG/ORF, after sunrise
into Monday afternoon that will have the potential to produce
strong wind gusts. S to SW Winds increase through tonight into
tomorrow morning with gusts to 30 knots+ possible at times,
especially near/along the coast.

Conditions gradually improve later Monday afternoon into Monday
evening.

Outlook: Clearing out back to VFR, as pcpn ends late Mon aftn
into Mon night, though remaining breezy to windy through Mon
evening. Another brief period of sub-VFR conditions are possible
early Tue, as the upper low slides across the region. Clearing
out again and remaining breezy on Tue, with VFR conditions
likely Tue through Thu.

&&

.MARINE...
As of 355 AM EST Sunday...

Weak high pressure prevails across the region early this morning.
The wind is generally N to NE 5-10kt, and locally 10-15kt in
the Bay N of New Point Comfort. Seas are mainly ~2ft, with 1-2ft
waves in the Bay. The high will slide offshore this afternoon
and evening as low pressure strengthens over the Deep South. A
NE wind of 5-10kt early this morning will shift to SE later this
morning into the aftn, and then increase to 10-15kt this
evening. Seas remain ~2ft today and then build to 2-3ft this
evening, while waves in the Bay are expected to be ~1 foot
today, and 1-2ft by this evening.

The aforementioned area of low pressure deepens as it races
northeastward along the Blue Ridge later tonight into Monday
morning, and then into PA/NY by Monday aftn, with the associated
cold front nearing the Mid-Atlantic coast by Monday evening. Strong
pressure falls on the order of -12 to -15mb/6hr are expected in the
06z-12z and 09z-15z timeframe late tonight into Monday morning. This
will combine with a 55-65kt SSE LLJ bringing the potential for a 3-
6hr period of gale conditions in a SSE wind primarily late tonight
into Monday morning. Seas build to 7-12ft Monday, with 3-5ft waves
in the Bay, and potentially up to 6ft at the Mouth of the Bay. Gale
watches have been replaced with gale warnings for the ocean and
lower Bay, and gale warnings have been raised for the middle Bay,
lower James, and Currituck Sound. The gale flags for the Bay and
ocean S of Parramore Is. are in effect from 4 am to 1 pm Mon, 7 am
to 4 pm Mon N of Parramore Is., and from 4 am to 10 am Mon for the
Sound and lower James. SCA flags have been raised for the remaining
river zones from 4 am to 7 pm Mon.

The wind becomes SW 20-25kt by early Monday aftn, then 15-20kt later
in the aftn. The cold front will push across the coast Monday night,
with a CAA surge beginning early Tuesday morning and continuing into
Tuesday night, with a WNW wind of 15-25kt. SCA conditions are likely
to linger into at least Wednesday morning. The wind gradually
becomes SW 10-15kt Wednesday into Thursday as high pressure settles
in vicinity of the Southeast coast. Seas/waves will continue to
subside during this time-period.

&&

.TIDES/COASTAL FLOODING...
As of 445 AM EST Sunday...

A strong area of low pressure is progged to track along the
spine of the Appalachians late tonight into Monday with a cold
front crossing the area Monday evening into the first part of
Monday night. A strong SE-S wind is expected late tonight into
Monday aftn. This will cause tidal anomalies to increase,
especially across the mid/upper Chesapeake Bay (and perhaps the
Atlantic coast of VA). While astronomical tides are not that
high, nuisance to perhaps minor tidal flooding is possible
across these areas during high tide Monday afternoon with tidal
departures on the order of 1.5ft above astronomical. Lingering
nuisance tidal flooding is possible across the bayside of the
MD Ern Shore Tuesday as winds turn to the SW following the cold
front.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 4 AM to 7 PM EST Monday for
     ANZ635>637.
     Gale Warning from 4 AM to 1 PM EST Monday for ANZ630>632-634-
     654-656-658.
     Gale Warning from 4 AM to 10 AM EST Monday for ANZ633-638.
     Gale Warning from 7 AM to 4 PM EST Monday for ANZ650-652.

&&

SYNOPSIS...TMG
NEAR TERM...MAM/TMG
SHORT TERM...TMG
LONG TERM...ERI/MAM
AVIATION...AJB
MARINE...AJZ
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Nov 29, 4:28 AM EST, 10 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
428 AM EST Sun Nov 29 2020

MDZ021>025-VAZ048-060>062-064>069-075>090-099-509>522-300930-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Accomack-Western Louisa-Eastern Louisa-
Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
428 AM EST Sun Nov 29 2020

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Low pressure will intensify while lifting west of the area late
tonight. Rain and embedded thunderstorms will move into the region
late tonight. Moderate to locally heavy rainfall will be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The low will intensify while lifting northwest of the area during
Monday. Showers and embedded thunderstorms will be possible into
Monday afternoon, with moderate to locally heavy rainfall and gusty
winds the main threats with any storms.

Even after showers and storms clear out Monday afternoon, wind gusts
of 25 to 35 mph will be possible across the area through Monday
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ092-093-095>098-100-523>525-300930-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-York-
Newport News-Hampton/Poquoson-
428 AM EST Sun Nov 29 2020

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia and southeast Virginia.

.DAY ONE...Today and tonight.

Low pressure will intensify while lifting west of the area late
tonight. Rain and embedded thunderstorms will move into the region
late tonight. Moderate to locally heavy rainfall will be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The low will intensify while lifting northwest of the area during
Monday. Showers and embedded thunderstorms will be possible through
Monday afternoon, with some moderate to locally heavy rainfall. A
few storms could be strong to locally severe, with damaging winds as
the main threat.

Even after showers and storms clear out Monday afternoon, wind gusts
of 30 to 40 mph will be possible across the area through Monday
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 4:01 AM ESTGale WarningAKQ39 hr
Nov 29, 4:01 AM ESTSmall Craft AdvisoryAKQ4 days

Nearby

Wind Advisories in North Carolina, 2020Wind Advisories in Virginia, 2020Wind Advisories in Maryland, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.